It's helping/ Prednisone

Discussion in 'Fibromyalgia Main Forum' started by Flaxen, Oct 7, 2005.

  1. Flaxen

    Flaxen New Member

    Started the 6 pills(medrol pack) Today and it is the best day I've had pain wise in weeks..still flares but much better..mixed reviews from people..really need some input(please) I know it is a temporary fix for flares, but when I taper off..will I rebound? Or does it resolve and go back to normal aches and pains? Who knows??????
  2. Empower

    Empower New Member

    It is my understanding that you shouldn't use Prednisone for long term use- I know it makes you feel good, sometimes even euphoric.

    It does raise BP so be careful with that and it is hard on the adrenal gland once you go off of it

    So make sure your doctor tapers you off of it, and doesn't stop it suddenly
  3. browneyes259

    browneyes259 New Member

    my doc recently prescribed Prednisone. Worked miracles for me, but I use it only for the "Oh My God, I can't take any more" flares....LOL!

    But do be very careful. Follow your doctors instructions on how to take it exactly. My doc said I could use it for flares only 3x a year MAX.

    When I used it for a flare, I took it for a full 15 days (how my doc told me too, yours ,ight say a different way).....slowly weaning off it. When done I went back to my normal everyday, lovely aches and pains again, but it stopped the flare in it's tracks.

    Hope this helps!

    Jen

    Also, just an FYI, my treatment that my doc recommended was for 15 days......I was completely free from the flare (back to normal, everyday stiff) within about 4 days, but still had to finsih complete dose. Didn't mind doing that at all considering how good I felt while on it.

    JUst thought I'd add that......[This Message was Edited on 10/08/2005]
  4. Flaxen

    Flaxen New Member

    I was feeling mighty depressed about all this pain..it's day one on the pack..pretty good all day, then WHAM..pain...better than yesterday.
  5. trinity3

    trinity3 New Member

    prednisone does help!! but no you cannot stay on it long term... i really believe ((my own theory)) that it helps so many of us because so many of us have adrenal fatigue! of course the treatment for adrenal deficiency is steroids!!

    i do think that is part of why it helps so much.. it doesnt just help the pain, you actually feel WELL again..

    but i know i have adrenal problems. mine are actually bad enough that my endocrinologist has me on a very very small dose of hydrocortisone (10mg) every other day... all of the time..

    i am very anxious to get to the FFC and have them evaluate my adrenal fatigue because i know that steroids should be the last resort...
  6. Grandma6

    Grandma6 New Member

    I too have done the Prednisone pack but my Dr. has told me too that it is only a quick fix and I am not to use it more than a few times a year. There have been times when after the 7-day pack is done I am not showing any signs of relief and he has me take another 7 day pack right away. That one usually works but as I said, "only a few times a year"

    It does work for me during a bad flare-up but for me, I feel worse before I start feeling beter. I get bloated, can't eat, and hurt all over for the first few days but then I start feeling better but it doesn't last long. The way Dr puts it is that hopefully I can get enough relief from the pain to get a few goods night rest.

    Wishing you a short flare-up,
    Grandma6
  7. orachel

    orachel New Member

    The pills made me sick as a dog, and I put on 15 lbs in 2 weeks! Didn't help my pain a tiny bit. The shots into trigger points and hips (bursitis) and SPINE hurt like heck, didn't do a darn thing.

    I'm so very glad you're getting relief from it...I know many do. Just goes to show how different we are.

    Hugs,
    Rachel
  8. Musica

    Musica New Member

    I know prednisone is mainly an anti-inflammatory, and it also works on part of the immune system. However, I didn't know how it could work on FM until I read the explanation about it making up for an adrenal insufficiency.

    I wonder if that is why I have had more FM type symptoms since tapering pred. I was on 10mg daily for a full year. I tapered down to about 3 mg then was aching a little more each day, until I have hurt more consistently for the last 10-14 days. I saw my rheumy last Tuesday, he said to go ahead and stay at 2mg. I was in a lot more pain that I had been in a long while, but he said it wasn't due to rheumatoid arthritis. He's still hoping it is from chemicals released from a large fibroid, and that having hysterectomy on Wednesday will solve the all over aching, too. It's something that is a total unknown, and different from any of his other patients, so he's hoping. Anyway, that is interesting about how the pred works on FM. Maybe it DOES explain why I feel so much worse; this is the lowest I have tapered.

    The reason for a pred taper is precisely because of the adrenal gland. Once you start pred, the adrenal gland senses the pred and figures it doesn't have to produce adrenaline anymore. So, you have to taper pred and allow the adrenal gland to start working again; otherwise, it is very dangerous.